Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 21, 2021, 6:35 PM MST for Pima County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 6:35 PM MST (01:35 UTC)
- Expired
- Jul 21, 2021, 7:30 PM MST
- In force
- 55 min
- Issued by
- NWS Tucson, AZ
County Pima County, AZ
The radar
The Tucson radar (KEMX), 133 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2860 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567 WWUS85 KTWC 220135 SPSTWC Special Weather Statement National Weather Service Tucson AZ 635 PM MST Wed Jul 21 2021 AZZ502-220230- Tohono O'odham Nation including Sells- 635 PM MST Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL 730 PM MST... At 634 PM MST, Doppler radar was tracking a strong thunderstorm near the international border 8 miles west of San Miguel, or 20 miles south of Sells, moving northwest at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Vamori, Cowlic and Itak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3170 11223 3185 11200 3167 11179 3158 11184 TIME...MOT...LOC 0134Z 115DEG 11KT 3162 11192 $$ Meyer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:00 PM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 21, 2:00 PM MST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 200 PM MST Wed Jul 21 2021 .SYNOPSIS... An approaching weather system from the east will bring widespread showers and thunderstorms to the area, especially from Thursday evening through late Saturday. Locally heavy rainfall combined with a saturated ground from recent rains may result in flash flooding and flooding by Saturday night. Thereafter, a decrease in daily shower and thunderstorm activity is possible Sunday afternoon into early next week. Otherwise, high temperatures will be near normal with the exception of Friday into the weekend when below average readings can be expected. && .DISCUSSION... The weather pattern across southern Arizona today is dictated by the upper ridge centered over the Four Corners. A few showers and thunderstorms have begun developing as of this writing. For the rest of this afternoon and evening, the best chance of storms will remain from Tucson south and westward. These storms today will exhibit a bit more storm motion than the last few days, suggesting wind should be more of a hazard than in the recent past. A Blowing Dust Advisory has been issued mainly for central and west Pima County to highlight these concerns. The focus then shifts to a rather robust upper low currently centered over east-central Texas. This low will retrograde westward over the next 48 to 72 hours, stalling over Arizona/New Mexico. This pattern bears some resemblance to a historic flood event back in 2006...though there are some differences as well. Indeed, some of our ensemble-based tools are hinting at a potentially highly anomalous QPF event the next few days. The first round of precipitation looks to arrives Thursday evening, with several rounds possible by Saturday. Several inches of rain will be possible over the mountains and in local spots that could get hit hard by thunderstorms. Our primary concerns are flash flooding that could transition to areal flooding, with wet microbursts causing locally strong wind gusts a secondary threat. This system will eventually transition north and west, though the timing is uncertain. Look for thunderstorm to diminish back to more seasonal levels after that point. Temperatures should be well below normal during this more active monsoon period. && .AVIATION...Valid through 23/00Z. SCT-BKN clouds at 8k-12k ft MSL much of the period. Widespread SHRA/TSRA developing this afternoon and evening. Expect brief MVFR CIGS/VSBYS and mountain obscurations around TSRA along with gusty outflow winds, potentially in excess of 45 kts with the strongest storms. Otherwise, SFC wind generally less than 12 kts following diurnal trends. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Monsoon continues to be active into this weekend with scattered to widespread showers and thunderstorms. In particular, Thursday through Saturday look extremely active with heavy rainfall and flooding issues anticipated. While in this pattern, showers and storms will be possible at all hours of the day and overnight. Storms will also be capable of producing very gusty winds in excess of 35 mph and numerous lightning strikes. Daytime temperatures will remain below normal. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. Daytime RH mainly above 25 percent into next Monday, with very good overnight recoveries. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Thursday evening through Saturday evening for AZZ501>515. Blowing Dust Advisory until 8 PM MST this evening for AZZ501-502. && Public...Dang Aviation...Dang Fire Weather....Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 21, 1:00 PM MST, 5 hours 35 minutes before
Special Weather Statement National Weather Service Tucson AZ 100 PM MST Wed Jul 21 2021 AZZ502>504-515-212045- Tohono O'odham Nation including Sells-Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 100 PM MST Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 145 PM MST... At 1259 PM MST, Doppler radar was tracking a strong thunderstorm 18 miles west of Avra Valley, or 29 miles west of Marana, moving west at 15 mph. Wind gusts up to 50 mph and pea sized hail will be possible with this storm. Locations impacted include... San Pedro, Queens Well, No:ligk, Comobabi, South Comobabi, Cababi, Santa Rosa Ranch, Sil Nakya, San Luis - Sells District, Rincon and Silver Bell. LAT...LON 3248 11149 3202 11143 3202 11200 3247 11194 TIME...MOT...LOC 1959Z 104DEG 11KT 3234 11164 AH
Special weather statement, Jul 21, 1:57 PM MST, 4 hours 38 minutes before
Special Weather Statement National Weather Service Tucson AZ 157 PM MST Wed Jul 21 2021 AZZ502-504-212145- Tohono O'odham Nation including Sells-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 157 PM MST Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 245 PM MST... At 157 PM MST, Doppler radar was tracking a strong thunderstorm 20 miles east of Santa Rosa, or 32 miles west of Marana, moving west at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Santa Rosa, Anegam, Palo Verde Stand, Ak Chin, Queens Well and Sil Nakya. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3249 11154 3221 11158 3218 11204 3249 11202 TIME...MOT...LOC 2057Z 104DEG 10KT 3240 11170 AH
Special weather statement, Jul 21, 2:09 PM MST, 4 hours 26 minutes before
Special Weather Statement National Weather Service Tucson AZ 209 PM MST Wed Jul 21 2021 AZZ502-212200- Tohono O'odham Nation including Sells- 209 PM MST Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 300 PM MST... At 209 PM MST, Doppler radar was tracking a strong thunderstorm 13 miles west of Santa Rosa, or 31 miles northwest of Sells, moving west at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... San Simon, Vaya Chin and San Simon West. LAT...LON 3230 11217 3215 11222 3218 11251 3239 11244 TIME...MOT...LOC 2109Z 106DEG 8KT 3225 11226 AH
Special weather statement, Jul 21, 6:15 PM MST, 20 minutes before
Special Weather Statement National Weather Service Tucson AZ 615 PM MST Wed Jul 21 2021 AZZ503-504-220200- Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 615 PM MST Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 700 PM MST... At 613 PM MST, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Green Valley, moving west at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mainly remote areas west of I-19. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3187 11108 3173 11105 3172 11148 3198 11144 TIME...MOT...LOC 0113Z 091DEG 13KT 3179 11119 Meyer
Special weather statement, Jul 21, 6:35 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 635 PM MST Wed Jul 21 2021 AZZ502-220230- Tohono O'odham Nation including Sells- 635 PM MST Wed Jul 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL 730 PM MST... At 634 PM MST, Doppler radar was tracking a strong thunderstorm near the international border 8 miles west of San Miguel, or 20 miles south of Sells, moving northwest at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Vamori, Cowlic and Itak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3170 11223 3185 11200 3167 11179 3158 11184 TIME...MOT...LOC 0134Z 115DEG 11KT 3162 11192 Meyer
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:15 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 21, 7:04 PM MST | Special Weather Statement | TWC | Pima | 41 min |
| Jul 21, 9:02 PM MST | Special Weather Statement | TWC | 43 min | |
| Jul 22, 1:04 PM MST | Special Weather Statement | TWC | Santa Cruz | 26 min |
| Jul 22, 1:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 22, 2:34 PM MST | Special Weather Statement | TWC | Santa Cruz | 26 min |
| Jul 22, 2:36 PM MST | Areal Flood Advisory | TWC | Graham, Pinal | 3 hr |
| Jul 22, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 47 min |
| Jul 22, 2:51 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jul 22, 3:17 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 58 min |
| Jul 22, 3:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 27 min |
| Jul 22, 3:56 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 34 min |
| Jul 22, 4:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 59 min |
| Jul 22, 4:11 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 22, 4:35 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.